What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 6, 1:05 PM EST, 4 hours 47 minutes earlier. Its key messages:
- Issued at 105 PM EST Fri Mar 6 2026
- Recurring rounds of nighttime and morning fog, potentially dense, will continue through this weekend. Allow extra time for your morning commutes.
- Scattered sea breeze showers and thunderstorms are expected this afternoon across inland areas. Some of these storms could produce dangerous lightning and gusty winds of 40 mph. Remember, "When thunder roars, go indoors!"
- Unseasonably warm temperatures are expected through the first half of next week. There is a low to medium chance of reaching record high temperatures late in the week and this weekend.
Area forecast discussion, Mar 6, 1:05 PM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
105 PM EST Fri Mar 6 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 105 PM EST Fri Mar 6 2026
- Recurring rounds of nighttime and morning fog, potentially
dense, will continue through this weekend. Allow extra time for
your morning commutes.
- Scattered sea breeze showers and thunderstorms are expected this
afternoon across inland areas. Some of these storms could
produce dangerous lightning and gusty winds of 40 mph. Remember,
"When thunder roars, go indoors!"
- Unseasonably warm temperatures are expected through the first
half of next week. There is a low to medium chance of reaching
record high temperatures late in the week and this weekend.
.SHORT TERM...
(This Evening through Saturday)
Issued at 1230 PM EST Fri Mar 6 2026
This afternoon, scattered sea breeze driven showers and isolated
thunderstorms may develop mainly near the I-75 corridor and into
southeast Alabama. Mid-level lapse rates near 7 C/km and DCAPE
around 700 J/kg suggests an environment supportive of stronger
downdrafts within any convection that may develop. As a result,
any storms that do form may produce gusty winds, lighting, and
potentially some small hail. Patchy to dense fog is expected
to develop tonight once again, particularly across the eastern
Florida Panhandle and into southeastern Alabama along with some
sea fog off the coast, into Saturday morning. A Dense Fog Advisory
is in effect for these regions and adjacent coastal waters tonight
into Saturday morning, driven by increased confidence in the
forecast. Highs today will reach the low to mid 80s before mild
overnight lows fall into the lower 60s.
Saturday's storm coverage is lower compared to today, with a bit
more surface ridging, leading to only a 25% chance of rain in the
Wiregrass.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 1230 PM EST Fri Mar 6 2026
The weather pattern recently has looked more like meteorological
summer, with record high temperatures possible. There will be a
potential for fog each morning through this weekend. This pattern
is compliments of a strong subtropical ridge over the Southwest
Atlantic with the westerlies displaced further to the north.
On Sunday and Sunday night, we'll have to keep an eye on an MCS
to the northwest as it tracks toward the region. A most likely
scenario is for this activity to be on a downward trend as it
enters the region due to a lack of instability.
Unseasonably warm temperatures are expected through the first
half of next week with highs well into the 80s away from the
cooler waters of the Gulf coast. Monday and especially Tuesday
are expected to be borderline hot, with widespread middle and
upper 80s. There is a low to medium chance (20-50%) for highs
at or above 90 for Tuesday.
Looking ahead, rain chances will start to increase next
Wednesday, particularly NW of a PAM-ABY line, as low pressure
starts to move east along or inland of the Gulf Coast. It's
too early to speculate on any severe threat, as there are
differences on the strength and placement of the middle and
upper-level features.
&&
.AVIATION...
(18Z TAFS)
Issued at 1230 PM EST Fri Mar 6 2026
MVFR to VFR conditions will continue today with a couple of
isolated showers and storms possible further inland later today. A
similar setup to last night/this morning is expected, with fog/low
stratus once again rolling into KECP early in the night before
spreading to KDHN. Additional fog/low stratus will be possible at
the other terminals in the predawn hours through around 14z,
although confidence is lower in those areas.
&&
.MARINE...
Issued at 1230 PM EST Fri Mar 6 2026
Over the next several days, the coastal waters will be under the
influence of a subtropical ridge of high pressure over the Southwest
Atlantic. The main concern will be sea fog through this weekend
due to the warm and moist air mass over winter-chilled waters.
The ridge will maintain southeast winds around 10 to 15 knots
through the period. Daily afternoon seabreezes will prevail over
the nearshore waters. The next chance of precipitation is not
until midweek as low pressure approaches.
&&
.FIRE WEATHER...
Issued at 1230 PM EST Fri Mar 6 2026
Southerly to Southeasterly transport winds around 10-15 mph will
continue through Saturday before turning more Southwesterly on
Sunday and Monday. The daily afternoon seabreeze will advance inland
each afternoon, turning surface winds move southerly and increasing
after its passage. Good dispersions are expected overall with
pockets of high dispersions on Saturday and Sunday. Less coverage
thunderstorm coverage is expected for Saturday before increasing
again on Sunday and Monday. Gusty, erratic winds and dangerous
lightning strikes will be possible in and near storms.
&&
.HYDROLOGY...
Issued at 1230 PM EST Fri Mar 6 2026
While localized heavy downpours are possible in storms, flood
concerns remain rather low. The main hydrologic hazard remains the
severe to extreme drought continuing across the area. For more
information on local drought impacts, visit
www.weather.gov/tae/DroughtInformationStatement.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 63 82 61 / 10 10 10 0
Panama City 79 63 78 63 / 10 0 0 0
Dothan 84 63 83 62 / 50 10 20 10
Albany 84 63 84 60 / 20 20 10 10
Valdosta 85 63 86 61 / 40 30 10 10
Cross City 86 62 86 60 / 20 20 10 10
Apalachicola 72 62 72 62 / 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory from midnight tonight to 7 AM CST Saturday
for FLZ007>010-012.
High Rip Current Risk through late tonight for FLZ108-112-114.
Dense Fog Advisory from 10 PM this evening to 7 AM CST Saturday
for FLZ108-112.
GA...None.
AL...Dense Fog Advisory from midnight tonight to 7 AM CST Saturday
for ALZ065-066-068.
GM...Dense Fog Advisory from 7 PM this evening to 7 AM CST Saturday
for GMZ735-751-770.
&&
SHORT TERM...LF
LONG TERM....LF
AVIATION...Merrifield
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...YoungIn the hours before
Local storm report, Mar 6, 4:56 PM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
456 PM EST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM Hail 2 E Camilla 31.23N 84.17W
03/06/2026 M1.00 Inch Mitchell GA Trained Spotter
Trained storm spotter reported quarter sized
hail near Camilla, GA.
&&
DRSpecial weather statement, Mar 6, 5:00 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
500 PM EST Fri Mar 6 2026
FLZ029-062230-
Lafayette FL-
500 PM EST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAFAYETTE COUNTY
THROUGH 530 PM EST...
At 500 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles west of Luraville, or 8 miles northwest of Mayo, moving north
at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mayo, Townsend, Chancey, Buckville, San Pedro Junction, Day, and Mayo
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3000 8315 2999 8337 3026 8336 3026 8325
3025 8325 3025 8324 3023 8325 3022 8324
3018 8325 3017 8323 3015 8324 3014 8323
3011 8323 3009 8318
TIME...MOT...LOC 2200Z 167DEG 10KT 3012 8329
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Mar 6, 5:30 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
530 PM EST Fri Mar 6 2026
FLZ019-062315-
Madison FL-
530 PM EST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MADISON COUNTY
THROUGH 615 PM EST...
At 530 PM EST, Doppler radar was tracking a strong thunderstorm over
Madison, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madison, Lee, Cherry Lake, Hamburg, Hanson, and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3036 8320 3039 8351 3063 8353 3059 8326
3055 8326 3052 8324 3047 8324 3046 8322
3042 8322 3041 8321 3041 8319 3039 8317
TIME...MOT...LOC 2230Z 186DEG 7KT 3047 8339
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Mar 6, 5:33 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
533 PM EST Fri Mar 6 2026
GAZ127-062315-
Worth GA-
533 PM EST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WORTH COUNTY
THROUGH 615 PM EST...
At 533 PM EST, Doppler radar was tracking a strong thunderstorm near
Ty Ty, or 11 miles southeast of Sylvester, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sylvester, Poulan, Sumner, Scooterville, Tempy, and Powelltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 8365 3133 8370 3133 8372 3132 8375
3132 8376 3133 8376 3133 8380 3149 8388
3156 8368
TIME...MOT...LOC 2233Z 167DEG 8KT 3139 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Mar 6, 5:37 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EST Fri Mar 6 2026
GAZ144-145-062330-
Baker GA-Mitchell GA-
537 PM EST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MITCHELL AND
NORTHEASTERN BAKER COUNTIES THROUGH 630 PM EST...
At 537 PM EST, Doppler radar was tracking a strong thunderstorm near
Newton, moving north at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newton and Red Store Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3131 8418 3128 8433 3144 8443 3144 8418
TIME...MOT...LOC 2237Z 162DEG 5KT 3134 8426
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Mar 6, 5:40 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
540 PM EST Fri Mar 6 2026
GAZ124>126-062330-
Lee GA-Dougherty GA-Terrell GA-
540 PM EST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DOUGHERTY...SOUTHWESTERN
LEE AND SOUTHEASTERN TERRELL COUNTIES THROUGH 630 PM EST...
At 540 PM EST, Doppler radar was tracking a strong thunderstorm near
Albany, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albany, Walker, South Albany, Southwest Ga Regional A/P, Lockett
Crossing, and Palmyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 8415 3145 8429 3159 8441 3166 8433
3168 8421
TIME...MOT...LOC 2240Z 153DEG 10KT 3153 8424
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
58-REESE